i just got on the birth control on Feb 24. A week later i had intercourse with my fiancee without a condom. As days passed i began experiencing a brownish discharge. I still have it and it doesn't seem to go away. What does this mean. I know i still have the UTI because im still experiencing the symptoms and prior to that i had a yeast infection. But ive taken the antibiotics and they seem to be helping slowly. Could this be the aftermath of a yeast infection or a UTI? What does this mean help? How long will this last for?
Urinary tract infections (UTI) are more common in women than in men because women have shorter urethras that are closer to the genital tract. Ciprofloxacin is often used for treating UTIs. But large spectral antibiotics like ciprofloxacin can cause vaginal yeast infections in women. An acute vaginal yeast infection manifests with severe genital itching, painful urination and whitish vaginal discharge.
The brown discharge you notice might originate from the uterus and could be blood. Irregular bleeding from the uterus is a expected temporary side effect after coming off the birth control pills.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Sexual Health - Women , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.